Issue
EPL
Volume 84, Number 2, October 2008
Article Number 20004
Number of page(s) 6
Section General
DOI http://dx.doi.org/10.1209/0295-5075/84/20004
Published online 06 October 2008
EPL, 84 (2008) 20004
DOI: 10.1209/0295-5075/84/20004

Remarks on the equations for the motion of relativistic membranes in the Minkowski space $\mathbb{R} $1+n

Shou-Jun Huang1, Chun-Lei He1 and Jiang-Li Shi2

1   Department of Mathematics, Anhui Normal University - Wuhu 241000, PRC
2   Department of Mathematics, University of Florida - Gainesville, FL 32611-8105, USA

hsj@sjtu.edu.cn

received 5 May 2008; accepted in final form 8 September 2008; published October 2008
published online 6 October 2008

Abstract
In this paper, we investigate two versions of equations which describe the motion of relativistic membranes in the Minkowski space $\mathbb{R} $1+n and prove the equivalence between them. Moreover, we give another geometric explanation about the equivalence by Noether's second theorem. Applying the same argument, we also give the equivalence between two versions of equations governing the motion of relativistic strings.

PACS
03.50.-z - Classical field theories.
02.30.Jr - Partial differential equations.
03.65.Pm - Relativistic wave equations.

© EPLA 2008